MAUDE Adverse Event Report: CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION

CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION
Model Number 8100
Medical Device Problem Codes Contamination (1120); Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer "1 bag of iv potassium was started at 1220 for this patient by rn.Channel was programmed at ordered rate of5 50ml/hr.Bag would run over 1 hour.Started infusion and left room.Heard iv pump alarming at 1248.Noted channel running potassium was alarming.Noted air in line alarm.Noted potassium bag to be completely empty.Paused infusion and checked for confirmation that pump was programmed correctly by rn.It was verified that the pump was programmed correctly.The patient was not injured.Customer is requesting a written report.Customer report: (b)(4)".There was patient involvement but no harm.
 
Additional Manufacturer Narrative
The actual date of event is unknown.A follow up report will be submitted once the failure investigation has been completed.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.
 
Event or Problem Description
It was reported by customer "1 bag of iv potassium was started at 1220 for this patient by rn.Channel was programmed at ordered rate of5 50ml/hr.Bag would run over 1 hour.Started infusion and left room.Heard iv pump alarming at 1248.Noted channel running potassium was alarming.Noted air in line alarm.Noted potassium bag to be completely empty.Paused infusion and checked for confirmation that pump was programmed correctly by rn.It was verified that the pump was programmed correctly.The patient was not injured.Customer is requesting a written report.Customer report: sl-170348".There was patient involvement but no harm.
 
Additional Manufacturer Narrative
Omit: b21 - type of investigation not yet determined, c21 - results pending completion of investigation, d16 - conclusion not yet available.Additional information: device eval by manufacturer? , imdrf annex a,g,b,c,d codes and manufacturer narrative.A device history record, complaint history review, and risk review on failure modes are performed on each device with reportable malfunction(s) along with other methods of investigation as coded in section h6 of this mdr report.Investigation summary: the report of an over infusion was not confirmed through a review of the logs or reproduced during laboratory testing rate accuracy testing was performed on the suspect pump module.The device was found to be operating within specification.Log review of the involved devices was able to identify the pump module s/n (b)(6) as the suspect pump module since the reported parameters were programmed on the module near to the reported event date.Event log review showed no record of usage during the reported event date; however, on 27 march 2025 at 12:02 pm the concomitant pcu s/n (b)(6) was powered on, and the suspect pump module s/n (b)(6) was attached as channel b.At 12:03:52 pm an infusion of acetaminophen started on the suspect pump module with a rate of 400 ml/h and vtbi of 100 ml, with an expected duration of 15 minutes.According to the event log review between 12:20 to 12:22 pm the reported infusion of potassium chloride was programmed and started with vtbi of 50ml and rate of 50ml/h with an estimated duration of 1 hour.At 12:32 pm the pump alarmed for occlusion and the infusion was restarted.At 12:38 pm the user paused the infusion, between 12:41 pm to 12:48 pm the infusion was restarted and paused again after a few minutes the unit was removed, therefore the infusion was not completed.The alaris system user manual (v12.3), states within warnings and cautions, ¿to prevent a potential free-flow condition, ensure that no extraneous object (for example, bedding, tubing, glove) is enclosed or caught in the pump module door.¿ it is not possible to determine what the actual volume is within an iv container at the start and ending of an infusion from a review of the pcu event log.It is also not possible to determine what the fluid is that is contained within the iv container.This is not a function of the pcu event log; it only can reflect the inputted information it receives either manually or remotely with respect to volume to be delivered and fluid selected.The alaris system user manual, door keypad artwork, and the quick reference guide remind the user to ¿close the roller clamp before opening the door¿.The device was in use for treatment purposes as intended per 21 cfr 820.198(d)(2).The pumping mechanism was disassembled during the internal inspection.The mechanism assemblies cannot be reassembled since manufacturing performs several tests not available to designated complaint handling unit (dchu), repair center or the customer.Note to repair center: device opened for investigation, please re-torque all screws.Please replace the mechanism assembly as it was disassembled during the investigation.Mechanism assemblies cannot be reassembled since manufacturing performs several tests not available to designated complaint handling unit (dchu), repair center or the customer.This may be charged to dchu.Repair center should follow their normal processing of the device, looking for any incidental issues prior to returning it to the customer.Dchu will not be picking up the cost of the incidental repairs.Root cause: the root cause for the reported issue of an over infusion event was not able to be identified.The pump module was found to be infusing within specification, the returned device was fully evaluated, and no anomalies were found during laboratory testing.Log review showed the user removed the unit before the infusion was able to be completed.Note that this report lists imdrf annex c0601, d15, a1801, g04037, g02017, d01 codes not associated with the reported event but identified as reportable malfunctions observed on the device during investigation are unrelated to the reported issue.These other failures presumptively did not cause or contribute to the reported issue.Per 803.52(f)(11)(iii).The information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.

Brand Name
ALARIS SYSTEM
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
10020 pacific mesa blvd
san diego, CA 92121-4386
8586172000
MDR Report Key21906227
Report Number2016493-2025-76020
Device Sequence Number4221232
Product Code FRN
UDI-Device Identifier10885403222054
UDI-Public(01)10885403222054(11)110114
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation 505
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8100
Device Catalogue Number8100 ALARIS LVP MODULE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2718-2020
Patient Sequence Number1
Patient SexUnknown